MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INVICTUS; TAP, BONE

ALPHATEC SPINE, INC. INVICTUS; TAP, BONE
Model Number 17109-055
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Corrected information: h3.Yes.H6.Investigation findings: 3243.Investigation conclusions: 61.Device evaluation: visual inspection confirms that there are two distal gashes that have sheared off from the tip of the tap.Taps may be used during pedicle preparation to facilitate screw insertion.The cannulation of the tap (through hole) is slid over the guidewire after the site has been dilated to the appropriate diameter.The bone is then tapped to the desired depth.The root cause is likely high torsional and bending loads placed upon the tap.Review of the device history records showed no manufacturing or processing related irregularities.Labeling review: warnings/cautions/precautions: risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation, and/or breakage of device components.
 
Event or Problem Description
It was reported that the tip of the tap broke off into the patient's bone and remains there.No further complications were reported as a result of the event.
 
Additional Manufacturer Narrative
The device is currently being evaluated.A follow-up report with the results of the investigation will be submitted upon completion.

Brand Name
INVICTUS
Common Device Name
TAP, BONE
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key20750470
Report Number2027467-2024-00151
Device Sequence Number11861975
Product Code HWX
UDI-Device Identifier00190376192079
UDI-Public(01)00190376192079(10)NG105913
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number17109-055
Device Catalogue Number17109-055
Device Lot NumberNG105913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date12/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown